South Carolina, 2015

Strong Wind in South Carolina, May 7, 2015

May 7, 2015 · NWS CHS · 1 event in 1 county or zone

Strong gradient winds developed within a large band of light to moderate rain rotating around an area of low pressure centered well off the South Carolina coast. This area of low pressure would become classified as Subtropical Storm Ana later in the day.

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Strong gradient winds developed within a large band of light to moderate rain rotating around an area of low pressure centered well off the South Carolina coast. This area of low pressure would become classified as Subtropical Storm Ana later in the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 7, 10:58 AM EST, 32 minutes earlier.

Area forecast discussion, May 7, 10:58 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT THU MAY 7 2015

...GALE FORCE WINDS OFF THE CHARLESTON COUNTY COAST...

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY MOVE NORTHWARD OFF THE GEORGIA COAST
TODAY. THE LOW WILL BECOME NEARLY STATIONARY OFF THE SOUTH
CAROLINA COAST ON FRIDAY AND MAY DRIFT SLIGHTLY BACK TOWARD THE
COAST THROUGH SATURDAY. THE LOW WILL THEN BEGIN TO LIFT NORTHWARD
ON SUNDAY AND ACROSS EASTERN NORTH CAROLINA INTO MONDAY. A WEAK
COLD FRONT MAY PUSH THROUGH THE REGION BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY...SURFACE ANALYSIS AND SATELLITE IMAGERY DEPICT THE CENTER
OF THE COASTAL LOW PRESSURE SYSTEM ABOUT 160 MILES SOUTHEAST OF
THE CHARLESTON COUNTY COAST AS OF 11 AM. THIS LOW CONTINUES TO
SLOWLY INTENSIFY...WITH A SURFACE PRESSURE OF ABOUT 1007 MB. THE
LOW STILL APPEARS POORLY ORGANIZED...WITH CONSIDERABLE DRY AIR
ENTRAINING ALONG THE SOUTH AND SOUTHEAST PERIPHERY OF THE LOW.
GALE FORCE WINDS EXTEND A GOOD DISTANCE FROM THE CENTER OF THE
LOW...WITH EDISTO BUOY 41004 ABOUT 40 NM FROM THE CHARLESTON
COUNTY COAST REPORTING A PEAK WIND OF 41 KT DURING THE PAST HOUR.
A BAND OF MODERATE TO HEAVY RAIN CONTINUES TO MOVE ONSHORE ALONG
THE MID AND UPPER SOUTH CAROLINA COAST AND PIVOT INLAND.

THE LOW REMAINS IN A RATHER FAVORABLE ENVIRONMENT FOR ADDITIONAL
MINOR STRENGTHENING TODAY AS IT SITS IN A REGION WITH LIMITED
SHEAR ALOFT. IN ADDITION...SEA SURFACE TEMPERATURES IN THE UPPER
70S TO NEAR 80 ALONG THE EASTERN WALL OF THE GULF STREAM ARE
MARGINAL...BUT STILL FAIRLY CONDUCIVE FOR WEAK STRENGTHENING.
HOWEVER...ITS DIFFICULT TO SEE SIGNIFICANT INTENSIFICATION GIVEN
ALL OF THE DRY AIR ENTRAINING THE SYSTEM. HAVING SAID ALL THAT...IT
IS VERY POSSIBLE THAT THIS COULD BECOME THE FIRST NAMED SYSTEM OF
THE ATLANTIC SEASON SOMETIME LATER TODAY.

AS FOR LOCAL CONDITIONS...RAIN WILL BE HEAVY AT TIMES INTO THIS
AFTERNOON ACROSS THE CHARLESTON TRI-COUNTY AREA AS THE RAIN BAND
SHIFTS ONSHORE...BUT THE SHOWERS COULD BECOME MORE INTERMITTENT
LATER THIS AFTERNOON AS THE BAND CONTINUES TO SHIFT INLAND. THE
RAIN BAND COULD SHIFT TOWARD THE SAVANNAH RIVER THIS
AFTERNOON...BUT FARTHER INTO SOUTHEAST GEORGIA...ESPECIALLY SOUTH
OF I-16...IT SHOULD BE RAIN-FREE THROUGH MUCH OF THE DAY. HIGH
TEMPERATURES WILL RANGE FROM THE LOWER AND MID 70S ACROSS THE
CHARLESTON TRI-COUNTY AREA TO THE LOWER 80S SOUTH OF I-16 AND NEAR
THE CSRA.

TONIGHT...UNDER A FAIRLY FAVORABLE ENVIRONMENT THE OFFSHORE LOW
PRES SEEMS TO HAVE AN OPPORTUNITY TO DEVELOP TO A TROPICAL CYCLONE
BUT REMAINS TO BE SEEN AS STORM STRUCTURE IN AN EARLY SEASON
SYSTEM LIKELY TO BE MORE COMPLEX GIVEN THE STRONGER GRADIENTS ON
ITS FLANKS. OUR MAIN PICTURE CONTINUES TO BE FOCUSED ON A
BEACH/SURF/COASTAL WATERS IMPACTS SCENARIO OFF THE SOUTH CAROLINA
COAST. THIS WILL BE TRUE TONIGHT AS NORTH WINDS INCREASE ALONG THE
COAST AND BREEZY TO WINDY COASTAL CONDITIONS PERSIST AS THE LOW
DRIFT NORTH. WE THINK RAINS TONIGHT WILL LIKELY REMAIN CONFINED TO
THE CHARLESTON TRI- COUNTY AND PERHAPS MAYBE EVEN A BIT DISPLACED
TO THE NORTH OF THAT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE FORECAST FOR FRIDAY THROUGH SUNDAY CONTINUES TO BE GREATLY BE
INFLUENCED BY THE AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA
COAST...ESPECIALLY ITS TRACK AND INTENSITY. THERE ALSO APPEARS TO
BE AN INCREASING LIKELIHOOD THAT THE SYSTEM WILL BE A SUBTROPICAL
OR TROPICAL CYCLONE DURING THIS TIME AS THE NATIONAL HURRICANE
CENTER HAS INCREASED THE FORMATION CHANCE TO 70 PERCENT FOR THIS
SYSTEM. THE 00Z SUITE OF MODELS HAVE COME INTO DECENT AGREEMENT
FAVORING VERY LITTLE STORM MOVEMENT ON FRIDAY WITH ONLY A MINIMAL
WOBBLE BACK TOWARD THE COAST. THERE REMAINS SOME DISAGREEMENT
REGARDING THE STRENGTH OF THE SYSTEM...WITH THE NAM SEEMING TO BE
A STRONG OUTLIER WITH A 1002 MB LOW BY SATURDAY MORNING. THE
CONSENSUS ALSO SEEMS TO BE THAT THE SYSTEM WILL BECOME WARM CORE
AS EVIDENCED BY PHASE DIAGRAMS AND SUPPORTED BY THE EXPECTED
ENVIRONMENT OF MINIMAL WIND SHEAR AND THE RELATIVELY WARM WATERS
OF THE GULF STREAM.

GIVEN THE EXPECTED TRACK...USING A BLEND OF THE ECMWF AND NAM FOR
THE TRACK...THERE IS NOT A WHOLE LOT OF CHANGE TO THE OVERALL
FORECAST THINKING FROM A PUBLIC IMPACT PERSPECTIVE. THE SIGNIFICANT
RAIN CHANCES WILL PRIMARILY BE LIMITED TO THE FAR EASTERN TIER OF THE
FORECAST AREA...MAINLY THE TRI-COUNTY AND ESPECIALLY EASTERN
CHARLESTON COUNTY. THERE WILL BE A VERY TIGHT RAINFALL GRADIENT WITH
AREAS AROUND AWENDAW AND MCCLELLANVILLE GETTING CATEGORICAL POPS
DECREASING TO JUST SLIGHT CHANCES ALONG AND WEST OF THE SAVANNAH
RIVER. IN FACT...THE NORTH TO NORTHWEST FLOW AROUND THE OFFSHORE LOW
MAY ACTUALLY LEAD TO DOWNSLOPING HELPING TO ERODE AWAY MUCH OF THE
PRECIPITATION AND KEEP MOST AREAS DRY. FURTHER IMPACTS OF THIS FLOW
REGIME WILL RESULT IN VERY WARM TEMPERATURES ESPECIALLY THROUGH THE
WEEKEND WITH MID TO EVEN UPPER 80S SPREADING EASTWARD THROUGH
SUNDAY. FRIDAY AND SATURDAY AFTERNOONS WILL LIKELY BE BREEZY OVER
LAND THANKS IN PART TO INCREASED DIURNAL MIXING IN THE AFTERNOON
HOURS. THE MAIN IMPACTS DIRECTLY ASSOCIATED WITH THE LOW WILL BE
ALONG THE CHARLESTON COUNTY COAST WHERE A HIGH SURF ADVISORY IS IN
EFFECT THROUGH THE DAY ON FRIDAY AND AN ELEVATED RISK OF RIP
CURRENTS WILL CONTINUE AS WELL. OVERALL...GIVEN THE EXPECTED TRACK
AND THE LIMITED WESTERN EXTENT OF PRECIPITATION...HEAVY RAINFALL IS
NOT ANTICIPATED TO BE SIGNIFICANT THREAT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE AFOREMENTIONED SURFACE LOW WILL LIFT WELL AWAY FROM THE FORECAST
AREA SUNDAY NIGHT AND MONDAY AND A DEEP MID/UPPER LEVEL RIDGE WILL
GRADUALLY BUILD ACROSS THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK
AND BEYOND. THE OVERALL TREND IS FOR TEMPERATURES WARMING TO WELL
ABOVE NORMAL...INTO THE UPPER 80S BY THE MIDDLE OF THE WEEK...WITH
MAINLY ISOLATED TO SCATTERED DIURNAL CONVECTION EACH AFTERNOON AND
EVENING. A WEAK COLD FRONT MAY SINK INTO THE AREA LATE IN THE
FORECAST PERIOD...BUT IT IS UNCLEAR WHETHER OR NOT THIS FEATURE WILL
ACTUALLY CLEAR THE REGION.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
KCHS...MVFR OR LOWER VSBYS/CIGS AS THE BATCH OF RAINS PIVOTS
THROUGH. GUSTY WINDS ARE LIKELY AS WELL. GIVEN LATEST MODEL DATA
AND RADAR TRENDS WE HAVE PREVAILED RAINS INTO MID AFTERNOON BUT
THERE COULD BE SHARP EDGES FOR THE PCPN SHIELD. FURTHER
REFINEMENTS WILL BE NEEDED AS DETAILS ON THE OFFSHORE LOW BECOME
MORE APPARENT. MVFR OR LOWER CIGS ALSO BECOME LIKELY TONIGHT AS
MOISTURE CONTINUES TO SPIRAL AROUND THE OFFSHORE LOW.

KSAV...VFR. GUSTY N WINDS ARE LIKELY AFTER MID MORNING THROUGH
SUNSET.

EXTENDED AVIATION OUTLOOK...PERIODIC FLIGHT RESTRICTIONS ARE POSSIBLE
THROUGH SATURDAY...MAINLY AT KCHS...DEPENDING ON THE EVENTUAL TRACK
OF THE DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST. OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
A GALE WARNING HAS BEEN ISSUED FOR THE CHARLESTON COUNTY NEARSHORE
COASTAL WATERS...WITH LATE MORNING OBSERVATIONS FROM NEARBY BUOY
41004 REPORTING PEAK WINDS TO 41 KT. IN ADDITION...NEARSHORE BUOYS
INDICATE GUSTS UPWARDS OF 30 KT...SUGGESTING AT MINIMUM GALE FORCE
GUSTS ARE OCCURRING WITHIN 20 NM FROM THE CHARLESTON COUNTY
COAST. IF THE NATIONAL HURRICANE CENTER GIVES THE LOW TROPICAL OR
SUBTROPICAL STATUS...THEN THIS GALE WARNING WOULD LIKELY NEED TO
BE CHANGED TO A TROPICAL STORM WARNING. ELSEWHERE...SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE THROUGH THE DAY AS THE GRADIENT
REMAINS TIGHT ALONG THE WESTERN PERIPHERY OF THE LOW. SEAS SHOULD
REMAIN AS HIGH AS 6-10 FT IN THE CHARLESTON NEAR SHORE WATERS AND
OUTER GEORGIA WATERS AND 4-7 FT ELSEWHERE.

THROUGH TONIGHT....ALL MARINE INTERESTS SHOULD KEEP CLOSE TABS ON
THE DEVELOPMENT OF THE OFFSHORE LOW. NATIONAL HURRICANE CENTER
CONTINUES TO INCREASE CHANCES FOR THE LOW TO BECOME A NAMED STORM
LATER TODAY/TONIGHT. SMALL CRAFT SHOULD CONSIDER SHELTERING IN
SAFE PORT NORTH OF THE SAVANNAH RIVER AS CONDITIONS DETERIORATE
OFF THE COAST.

FRIDAY THROUGH MONDAY...THE MAIN FORECAST FEATURE CONTINUES TO BE
THE OFFSHORE AREA OF LOW PRESSURE. THE FAVORED TRACK FOR THIS SYSTEM
IS FOR IT TO BECOME NEARLY STATIONARY AND EVEN WOBBLE BACK TOWARD
THE CENTRAL AND UPPER SOUTH CAROLINA COAST FRIDAY AND FRIDAY NIGHT
BEFORE LIFTING NORTHWARD INTO EASTERN NORTH CAROLINA ON SUNDAY. THE
WORST CONDITIONS ACROSS THE LOCAL WATERS WILL BE FOR THE CHARLESTON
COUNTY WATERS WHERE THE TIGHTEST PRESSURE GRADIENT WILL RESIDE
FRIDAY INTO SATURDAY. IN FACT...GALES ARE POSSIBLE FRIDAY MORNING
WITH STRONG SMALL CRAFT ADVISORY WINDS EXPECTED THEREAFTER. THERE
REMAINS THE POSSIBILITY FOR THE SYSTEM TO ACQUIRE SUBTROPICAL OR
TROPICAL CHARACTERISTICS...THE THE NATIONAL HURRICANE CENTER HAS
INCREASED ITS PROBABILITY TO 70 PERCENT. UNLESS THE SYSTEM
STRENGTHENS AND BECOME DEEPER THAN DEPICTED BY THE MODELS...THERE
WILL BE NO CHANGE TO THE EXPECTED IMPACTS OVER THE LOCAL WATERS
WHETHER THE SYSTEM REMAINS EXTRATROPICAL OR TRANSITIONS TO BEING A
CLASSIFIED TROPICAL CYCLONE. MARINERS SHOULD BE PREPARED FOR
HAZARDOUS CONDITIONS WITH STRENGTHENING WINDS AND INCREASING SEAS
THROUGH AT LEAST SATURDAY. IMPROVEMENT IS EXPECTED LATE IN THE
WEEKEND AND ESPECIALLY EARLY NEXT WEEK AS THE LOW PULLS AWAY.

FRIDAY THROUGH MONDAY...THE MAIN FORECAST FEATURE CONTINUES TO BE
THE OFFSHORE AREA OF LOW PRESSURE. THE FAVORED TRACK FOR THIS SYSTEM
IS FOR IT TO BECOME NEARLY STATIONARY AND EVEN WOBBLE BACK TOWARD
THE CENTRAL AND UPPER SOUTH CAROLINA COAST FRIDAY AND FRIDAY NIGHT
BEFORE LIFTING NORTHWARD INTO EASTERN NORTH CAROLINA ON SUNDAY. THE
WORST CONDITIONS ACROSS THE LOCAL WATERS WILL BE FOR THE CHARLESTON
COUNTY WATERS WHERE THE TIGHTEST PRESSURE GRADIENT WILL RESIDE
FRIDAY INTO SATURDAY. IN FACT...GALES ARE POSSIBLE FRIDAY MORNING
WITH STRONG SMALL CRAFT ADVISORY WINDS EXPECTED THEREAFTER. THERE
REMAINS THE POSSIBILITY FOR THE SYSTEM TO ACQUIRE SUBTROPICAL OR
TROPICAL CHARACTERISTICS...THE THE NATIONAL HURRICANE CENTER HAS
INCREASED ITS PROBABILITY TO 70 PERCENT. UNLESS THE SYSTEM
STRENGTHENS AND BECOME DEEPER THAN DEPICTED BY THE MODELS...THERE
WILL BE NO CHANGE TO THE EXPECTED IMPACTS OVER THE LOCAL WATERS
WHETHER THE SYSTEM REMAINS EXTRATROPICAL OR TRANSITIONS TO BEING A
CLASSIFIED TROPICAL CYCLONE. MARINERS SHOULD BE PREPARED FOR
HAZARDOUS CONDITIONS WITH STRENGTHENING WINDS AND INCREASING SEAS
THROUGH AT LEAST SATURDAY. IMPROVEMENT IS EXPECTED LATE IN THE
WEEKEND AND ESPECIALLY EARLY NEXT WEEK AS THE LOW PULLS AWAY.

RIP CURRENTS...A HIGH RISK IN EFFECT ALL BEACHES TODAY. AN
ELEVATED RISK FOR RIP CURRENTS WILL BE LIKELY FOR FRIDAY...BUT
WILL DIMINISH SATURDAY AND BEYOND AS THE FLOW TURNS MORE
NORTHWESTERLY AND OFFSHORE.

&&

.TIDES/COASTAL FLOODING...
INCREASING NORTH WINDS TONIGHT WILL RESULT IN ABOVE NORMAL TIDES
ALONG THE COAST. WE WILL HAVE TO WATCH DOWNTOWN CHARLESTON DURING
THE HIGH TIDE THIS EVENING...ESPECIALLY WITH RAINFALL POSSIBLE.
TIDE LEVELS WILL CONTINUE TO BE ELEVATED THE NEXT SEVERAL DAYS
WITH LOW PRESSURE OFFSHORE AND WILL CONTINUE TO MONITOR FOR
POSSIBLE SHALLOW COASTAL FLOODING...MAINLY DURING THE EVENING HIGH
TIDES.

HIGH SURF...INCREASING BREAKERS IN THE SURF ZONE AND A ROBUST
HIGH TIDE IS LIKELY THIS EVENING. WITH SEAS OFFSHORE RUNNING
7-11 FT NEAR THE GULF STREAM AND THE UNCERTAINTY OF THE
LOW OFFSHORE...WE HOISTED A HIGH SURF ADVISORY FOR CHARLESTON
COUNTY WITH RISK OF BEACH EROSION INCREASING. NORTH FLOW SHOULD
DAMPEN HIGH SURF RISK FURTHER SOUTH ALONG THE CURVED COASTLINE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
     GAZ117-119-139-141.
SC...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL 6 PM EDT FRIDAY FOR SCZ050.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ352.
     GALE WARNING UNTIL 2 PM EDT FRIDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ330.

&&

NEAR TERM...JAQ
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...
MARINE...JAQ/BSH
Hazardous weather outlook, May 7, 7:01 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
801 AM EDT THU MAY 7 2015

AMZ330-352-354-374-081215-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
801 AM EDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD GENERATE HAZARDOUS WINDS...POSSIBLY
TO GALE FORCE...AND SEAS ACROSS AT LEAST A PORTION OF THE COASTAL
WATERS DURING THIS TIME. OVERALL FORECAST CONFIDENCE REMAINS
LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM WILL BE HIGHLY
DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-081215-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
801 AM EDT THU MAY 7 2015

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD GENERATE HAZARDOUS WINDS...POSSIBLY
TO GALE FORCE...AND SEAS ACROSS AT LEAST A PORTION OF THE COASTAL
WATERS DURING THIS TIME. OVERALL FORECAST CONFIDENCE REMAINS
LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM WILL BE HIGHLY
DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048-049-051-081215-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
801 AM EDT THU MAY 7 2015

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD WELL OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD PRODUCE HAZARDOUS CONDITIONS ALONG
THE COAST LATE THIS WEEK AND INTO THE WEEKEND INCLUDING AN
ELEVATED RISK OF RIP CURRENTS...GUSTY WINDS...SHALLOW COASTAL
FLOODING...AND HIGH SURF. THE BEST CHANCE FOR HAZARDOUS CONDITIONS
WILL LIKELY BE ALONG THE SOUTH CAROLINA COAST. OVERALL FORECAST
CONFIDENCE REMAINS LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM
WILL BE HIGHLY DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE
COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-081215-
CHARLESTON-
801 AM EDT THU MAY 7 2015

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD WELL OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD PRODUCE HAZARDOUS CONDITIONS ALONG
THE COAST LATE THIS WEEK AND INTO THE WEEKEND INCLUDING AN
ELEVATED RISK OF RIP CURRENTS...GUSTY WINDS...SHALLOW COASTAL
FLOODING...AND HIGH SURF. THE BEST CHANCE FOR HAZARDOUS CONDITIONS
WILL LIKELY BE ALONG THE SOUTH CAROLINA COAST. OVERALL FORECAST
CONFIDENCE REMAINS LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM
WILL BE HIGHLY DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE
COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
081215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
801 AM EDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 7, 11:17 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HIGH SURF        2 S SULLIVANS ISLAND    32.73N  79.83W
05/07/2015                   AMZ350             SC   COAST GUARD

            COAST GUARD REPORTS 2 PEOPLE RESCUED NEAR THE JETTIES.
            SEAS WERE ESTIMATED 3 FEET IN THE HARBOR...9 FEET
            OFFSHORE.

&&

EVENT NUMBER CHS1500315

TIMTE

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Charleston

When
May 7, 11:30 AM EST to 11:31 AM EST
Where
Charleston forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
Social Media

One tree reported down in the Dunes West neighborhood in Mount Pleasant.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582205.